1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

messy sites

Discussion in 'Insulin Pump Forum' started by Stuboy, May 6, 2009.

  1. Stuboy

    Stuboy · Well-Known Member

    Messages:
    451
    Likes Received:
    2
    Trophy Points:
    38
    Does anyone else find that the infusion site gets "messy" when it comes to change?

    The last three or four that i've removed have looked like there's blood all around the site around where the canula goes in, but the blood is under the skin, like a blood blister. I've not found that it's affected the insulin going in, but it just looks horrible for about a week after removal of the canula.

    Im using the Inset II infusion sites.... but first had experienced it with an Inset30 on my bum!

    Stu
     
  2. kegstore

    kegstore · Well-Known Member

    Messages:
    771
    Likes Received:
    3
    Trophy Points:
    38
    The only problem I've had once or twice is a "gusher" when changing infusion set. I make a point to avoid the area for a few weeks and all is OK. Sometimes get a slight redness directly around the insertion point but nothing serious.

    I know what you mean though, as I often see what you describe with the CGM sensors which have a much longer and larger gauge needle than my normal sets. I think the Inset comes in two sizes, so if you're not already using the 6mm needles maybe they're worth a go? Or try changing to a "slanted insertion" infusion set?
     
  3. cally

    cally Type 1 · Well-Known Member

    Messages:
    232
    Likes Received:
    79
    Trophy Points:
    68
    I have also had several gushers!!.
    I did find that sites got a bit mucky when I was using quicksets leaving me with a round red mark which took several days to fade , also got a lot of bent cannulas. Now am using silhouettes and inserting them by hand as I found using the the inserter gives me bruises.
    I find they only get mucky if I leave them in too long.
     
  4. bonerp

    bonerp · Well-Known Member

    Messages:
    349
    Likes Received:
    83
    Trophy Points:
    48
    i had a gusher last week. Hurt like hell when it went in so took it straight out and must've hit a capillary blood vessel or something! Its now blue and black!
     
  5. scottishkate

    scottishkate · Well-Known Member

    Messages:
    113
    Likes Received:
    1
    Trophy Points:
    38
    I started my the pump last tuesday and when friday came along and I had to do my first ever set change what happens? Major gusher!! It was all rather traumatic really, blood everywhere... :roll:
    Still feeling hatred for the pump and hoping that I'll learn to like, if not love, it...

    Katie
     
  6. Stuboy

    Stuboy · Well-Known Member

    Messages:
    451
    Likes Received:
    2
    Trophy Points:
    38
    hey,

    Which infusion set are you using? You should be gushing everytime you change. Most of the time when i change it hardly leaves a mark! Just a little red after pealing off the sticky pad!

    If you are gushing everytime, you might want to try a different type of infusion set. I use Inset II's and Inset 30's... I prefer the Inset II's though.

    What pump are you using?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook